TITLE

A Case of Chronic Conjunctivitis following Rituximab Therapy

AUTHOR(S)
Bautista, Marnelli A.; Quan, Walter D. Y.; Wang, Jun
PUB. DATE
January 2009
SOURCE
Advances in Hematology;2009, Vol. 2009, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
The activity of the anti-CD20 monoclonal antibody, rituximab in B-cell non-Hodgkin's lymphoma, with relativelyminimal toxicity has been well established. Adverse effects such as low-grade fever, urticaria, bronchospasm, sporadic tachycardia, and hypotension have been described. However, only a single case of rituximab-related, transient conjunctivitis has been documented in literature. We report an occurrence of chronic, bilateral conjunctivitis in an 88-year-old female diagnosed with stage IV, non-Hodgkin's lymphoma (NHL), who was maintained on rituximab for 12 months. In contrast to the previously described case, our patient developed severe conjunctival inflammation approximately three to four weeks following rituximab induction. Resolution of conjunctivitis occurred within two months after cessation of rituximab treatment.
ACCESSION #
53490927

 

Related Articles

  • Pixantrone-based regimen associated with lower cardiotoxicity in patients with DLBCL.  // Hem/Onc Today;9/25/2013, Vol. 14 Issue 18, p30 

    The article discusses a study by professor Raoul Herbretcht and colleagues at the University Hospital of Strasbourg in France, published in "Annals of Oncology," which found that a pixantrone-based regimen substantially reduced cardiotoxicity in patients with diffuse large B-cell lymphoma (DLBL).

  • Rituximab-containing chemotherapy.  // Reactions Weekly;1/31/2009, Issue 1237, p20 

    The article describes the case of a 55-year-old man with non-Hodgkin's lymphoma who developed progressive multifocal leukoencephalopathy( PML) after receiving a rituximab-containing chemotherapy regimen. Information on the duration of rituximab-containing chemotherapy is provided. Time to...

  • Statins inhibit rituximab effect in rheumatoid arthritis.  // Reactions Weekly;12/4/2010, Issue 1330, p4 

    The article discusses a research study on the role of statin use in inhibiting the antirheumatic effects of rituximab in patients with rheumatoid arthritis (RA), published in the October 18, 2010 issue of the journal "Annals of the Rheumatic Diseases."

  • Adverse Reaction Research.  // Reactions Weekly;8/30/2008, Issue 1217, p3 

    This section offers updates related to adverse drug reaction research. Researchers from Spain found that the most frequently reported postmarketing adverse reactions associated with trastuzumab and rituximab were heart failure and white blood cell (WBC) disorders respectively. A retrospective...

  • Antineoplastics.  // Reactions Weekly;3/3/2012, Issue 1391, p9 

    The article describes clinical cases of four men who developed myelodysplastic syndromes after receiving antineoplastics for non-Hodgkin's lymphoma (NHL). The patients' antineoplastic regimens include fludarabine, cyclophosphamide, rituximab, vincristine, doxorubicin, bleomycin and prednisone....

  • Antineoplastics.  // Reactions Weekly;1/31/2009, Issue 1237, p5 

    The article describes the case of a 35-year-old woman who developed Epstein-Barr virus (EBV)-associated lymphoproliferative disordeand viral-induced haemophagocytosis after receiving tuximab, cyclophosphamide, doxorubicin, vincristine and prednisolone (R-CHOP). She was diagnosed with follicular...

  • Rituximab.  // Reactions Weekly;8/2/2008, Issue 1213, p30 

    The article describes the case a 45-year-old man who developed amyloid-associated (AA) amyloidosis after being treated with rituximab for non-Hodgkin's lymphoma. The patient subsequently died. The article also discusses the patient's medications and clinical symptoms. An autopsy found that AA...

  • Rituximab.  // Reactions Weekly;8/2/2008, Issue 1213, p31 

    The article describes the cases of a 62-year-old man and a 73-year-old woman who were found to have angioimmunoblastic T-cell lymphoma (AILD-TL) following chemotherapy with rituximab for B-cell lymphoma. These patients subsequently died. Also discussed are the patients' clinical symptoms and...

  • Rituximab.  // Reactions Weekly;5/26/2007, Issue 1153, p23 

    The article describes the case of a 43-year-old man who developed chills, wheezing and dyspnea during treatment with rituximab for grade III follicular lymphoma. It references a study by J. Hayslip et al published in a 2007 issue of the journal "Oncologist." The patient started shaking when his...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics